MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 14 GA X 6" (16 CM); CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 14 GA X 6" (16 CM); CATHETER PERCUTANEOUS
Catalog Number CS-24706-E
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "during insertion, the doctor found the swg kinked during use on the patient.The catheter can't go through it.It cannot be used.No harm for the patient." there was no medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The customer provided one photo for analysis.The photo shows a guide wire with kinks on the distal end.The customer returned one, opened cvc kit including one guide wire and one, single-lumen catheter for analysis.Signs of use were observed on the guide wire.The guide wire was observed to have several kinks/bends throughout the body.The distal j-bend was slightly misshapen but intact.Microscopic examination confirmed the kinks in the guide wire body.Both welds were present and were observed to be full and spherical.The kinks in the guide wire were located 267 mm, 275 mm, 285 mm, 412 mm, and 417 mm from the proximal tip.The overall length of the guide wire measured 455 mm, which is within the specification limits of 450-458 mm per guide wire product drawing.The outer diameter of the guide wire measured 0.798 mm, which is within the specification limits of 0.788-0.826 mm per guide wire product drawing.The guide wire was functionally tested per the product instructions-for-use (ifu).The ifu provided with this kit instructs the user, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle." the guide wire was advanced through a lab inventory ars and a lab inventory 18ga introducer needle to functionally test the guide wire.The undamaged portions of the guide wire passed through both components with little to no resistance.A manual tug test confirmed that both the distal and proximal welds were intact.A device history record review was performed, and no relevant findings were identified.The instructions-for-use (ifu) provided with the kit describes suggested techniques to minimize the likelihood of guide wire damage during use.The instructions caution , "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished , radiographic visualization should be obtained and further consultation requested." the report that the guide wire kinked during use was confirmed through complaint investigation of the returned sample.The guide wire had multiple kinks throughout the body.The returned guide wire met all relevant dimensional/functional requirements, and a device history record review did not identify any manufacturing related issues.Based on the condition of the guide wire and the report that the damage was observed during use, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 14 GA X 6" (16 CM)
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20179013
Report Number3006425876-2024-00876
Device Sequence Number18287087
Product Code DQY
UDI-Device Identifier10801902102291
UDI-Public(01)10801902102291(11)240301(17)251122(10)71F24B1205(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date11/22/2025
Device Catalogue NumberCS-24706-E
Device Lot Number71F24B1205
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2024
Supplement Date Received by Manufacturer10/11/2024
Initial Report FDA Received Date09/10/2024
Supplement Report FDA Received Date10/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.
Patient SexUnknown